Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 2, 2006, 10:10 PM EDT for Genesee County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 10:10 PM EDT (02:10 UTC)
- Expired
- Aug 2, 2006, 10:55 PM EDT
- In force
- 45 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Genesee County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:30 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 2, 6:30 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT WED AUG 2 2006
.AVIATION...
COLD FRONT WILL REMAIN JUST NORTH OF SAGINAW BAY THIS EVENING...THEN
DROP SOUTH OVER THE MBS/FNT AREAS BY 06Z. ANTICIPATE ISOLATED
THUNDERSTORMS AHEAD OF COLD FRONT AS MID LEVEL CAP STILL IN PLACE
AND NO SYNOPTIC FORCING. AS A RESULT VFR CONDTIONS TO CONTINUE
THROUGH 06Z FOR DTW AREA...WITH AREAS OF MVFR CONDTIONS DEVELOPING
OVER THE FNT/MBS AREAS 02-06Z AS BROKEN LINE OF CONVECTION DEVELOPS
ALONG COLD FRONT AND MOVES SLOWLY SOUTH OVER THE REGION. MBS/FNT
AREAS LIKELY TO BE HARDEST HIT WITH CONVECTION AS MCS DEVELOPING
OVER CENTRAL LAKE MICHIGAN NEAR NOSE OF LOW LEVEL...TO TRACK
EASTWARD ACROSS THE REGION BY 06Z. LOSS OF DAY TIME HEATING...AND
ASSOCIATED INSTABILITY WILL RESULT IN WEAKER CONVECTION FOR DTW AREA
06-12Z...SO ANTICIPATE JUST PATCHY MVFR CONDTIONS THERE 06-12Z.
MODELS APPEAR TO BE OVER DOING LOW LEVEL MOISTURE BEHIND COLD
FRONT...SO WILL JUST MENTION MID LEVEL CLOUD BASE FOR MBS/FNT 06-12Z.
COLD FRONT TO MOVE SOUTH INTO NORTHERN OHIO VALLEY AFTER 12Z...WITH
RETURN TO VFR CONDITIONS IN DTW AREA BY 15Z...THEN BROKEN CU FIELD
WITH BASES AROUND 040 FOR THE LATE MORNING AND AFTERNOON.
&&
.SHORT TERM...
ANOTHER SCORCHER WITH MAX TEMPERATURES REACHING INTO THE MID 90S
THIS AFTERNOON OVER SOUTHEAST MICHIGAN. RELIEF IS ON THE WAY...IN
THE FORM OF A COLD FRONT. THIS SLOW MOVING FRONT IS NOW STRETCHING
FROM NORTHERN LOWER MICHIGAN SOUTHEAST TO SOUTHERN WISCONSIN. GOOD
CONVECTION IS FINALLY STARTING TO DEVELOP ALONG THE FRONT. THE
AIRMASS OVER SOUTHEAST MICHIGAN IS VERY UNSTABLE WITH 100 MB MLCAPES
BETWEEN 2500 TO 3000 J/KG. LAPS DATA NOW INDICATING NO CAP/CIN. RUC
ANALYSIS INDICATING A 70 KNOT 500 MB JET MOVING THROUGH NORTHERN
LOWER MICHIGAN. THE NORTHERN THIRD OF THE CWA SHOULD GET INTO THE
RIGHT ENTRANCE REGION OF THIS JET THIS EVENING...WHICH SHOULD LEAD
TO AT LEAST NUMEROUS ACTIVITY COUPLED WITH THE FRONTAL CONVERGENCE.
DECENT CHANCE OF SEVERE WEATHER (DAMAGING WINDS) WITH EVENTUAL SHORT
BOW LINES WITH THE STRONG DEEP LAYER UNIDIRECTIONAL FLOW. WITH THE
SLOW MOVEMENT OF THE FRONT...WILL NEED TO WORRY ABOUT SOME LOCALIZED
FLOODING IN THUNDERSTORMS WITH THIS TROPICAL AIRMASS. PW VALUES TO
RISE OVER 2 INCHES...850 MB DEW POINTS OVER 15 C...700 MB DEW POINTS
OVER 5 C.
THE PROBLEM IS FARTHER SOUTH TOWARD THE OHIO BORDER OVERNIGHT...IN
TERMS OF POPS AND SEVERE WEATHER CHANCES. MUCH OF THE INSTABILITY
WILL BE GONE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING.
NONE-THE-LESS...STORMS WERE ABLE TO PRODUCE SEVERE WEATHER THIS
MORNING OVER NORTHERN LOWER MICHIGAN WITH THE MORE ORGANIZED MCS.
WOULD NOT WANT TO RULE THIS OUT...AND WILL INCLUDE THE SOUTHERN
THIRD OF THE CWA IN THE SLIGHT CHANCE.
AS WAS THE CASE YESTERDAY...WILL LEAN TOWARD THE 12Z NAM TIMING OVER
THE GFS WITH THE FRONTAL TIMING. THE GFS HAS BEEN TOO AGGRESSIVE WITH
THIS FRONT. BASED ON THE NAM...THE FRONT DOES NOT CLEAR THE SOUTHERN
MICHIGAN BORDER UNTIL TOMORROW...WHICH SUPPORTS A MODERATE CHANCE OF
SHOWERS AND THUNDERSTORMS...ESPECIALLY TOWARD THE OHIO BORDER.
NOT EXPECTING SEVERE WEATHER DUE TO THE LIMITED INSTABILITY WITH
PLENTY OF CLOUDS AROUND. HOWEVER...THE SEVERE THREAT DOES NOT LOOK
TO BE TOO FAR OFF...AND WILL HAVE TO KEEP AN EYE ON MONROE/LENAWEE
COUNTIES TOMORROW WITH ANY SIGNIFICANT SUNSHINE.
&&
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
THURSDAY NIGHT AND FRIDAY...
SURFACE RIDGE STRONGLY BUILDING IN AS COLD FRONT CONTINUES TO SAG
SOUTHEAST. AT 500 MB...BROAD SHORTWAVE TROUGH CLEARING THE AREA
EASTWARD THURSDAY EVENING.
GIVEN RATHER DRY AIR MASS FOR THE END OF THE WEEK...AND GENERAL LOW
TO MID LEVEL SUBSIDENCE/DESCENT AS SUGGESTED AS PER OMEGA
FIELDS...300 TO 500 MB QVECTOR DIVERGENCE...AND 305K ISENTROPIC
DESCENT...THE THURSDAY NIGHT AND FRIDAY TIME FRAME PROMISES TO BE
RATHER TRANQUIL. MORE SEASONABLY MODERATE TEMPERATURES AND
NOTICEABLY LESS HUMID CONDITIONS EXPECTED. EXCEPTION BEING CHANCE OF
LINGERING SHOWERS SOUTHERN BORDER COUNTIES THURSDAY EVENING.
BEGINNING FRIDAY NIGHT...
WEAK 500 MB RIDGE/RATHER ZONAL FLOW OVER NORTHERN STATES UNTIL EARLY
NEXT WEEK. MODEL CONSENSUS SHOWS FAIRLY VIGOROUS SHORTWAVE TROUGH
RIDING THE WESTERLIES EASTWARD FROM WESTERN CANADA TO OVER OR JUST
NORTH OF NORTHERN LAKES REGION BY SUNDAY. SUBSEQUENT TO THIS...THE
DISTURBANCE CONTINUES TO THE EAST...ALLOWING RISING AMPLIFICATION
FIRST HALF OF NEXT WEEK OF WESTERN RIDGE AND EASTERN TROUGH. AT THE
SURFACE...CONSIDERABLY BETTER THAN AVERAGE MODEL AGREEMENT NOTED.
EXPANSIVE SURFACE HIGH PRESSURE IN CONTROL AHEAD OF COLD FRONT WHICH
IS SLATED TO REACH FORECAST AREA SUNDAY NIGHT BEFORE CLEARING THE
AREA MONDAY. 00Z ECMWF...THOUGH ALSO SHOWING MONDAY FRONTAL
CLEARANCE...TENDING SLOWER DOING SO THAN GFS/DGEX AND OVERNIGHT
CANADIAN GLOBAL. FOLLOWING FRONTAL PASSAGE...GOOD MODEL CONSENSUS
SEEN DEPICTING HIGH PRESSURE THROUGH MID WEEK.
BOUNDARY LAYER TEMPERATURES EXPECTED TO RECOVER A BIT INTO THE
WEEKEND AS COMPARED TO FRIDAY...BUT NOTHING COMPARED TO TEMPERATURES
OF PAST FEW DAYS. WITH MODEST RETURN FLOW AS MID LEVEL HEIGHTS
SLIGHTLY RISE...HAVE BOOSTED SATURDAY AND SUNDAY TEMPERATURES
SLIGHTLY.
OTHERWISE...SEEING LITTLE REASON TO IMPLEMENT MUCH FORECAST CHANGE
THROUGH MID WEEK. CURRENT FORECAST OF CHANCE POPS FOR SUNDAY NIGHT
AND MONDAY BOLSTERED BY FIELDS SUCH AS 06Z DGEX INCREASED 700 MB
OMEGA ASCENT...QPF AND 1000 TO 500 MB MOISTURE FIELDS. 12Z GFS
SIMILAR FIELDS ARE LESS SUPPORTIVE OF PRECIPITATION. LOW POPS FOR
SUNDAY NIGHT/MONDAY STILL LOOK GOOD.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 8 PM WEDNESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....DWD
AVIATION.....GSS
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 2, 4:24 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 424 PM EDT WED AUG 2 2006 MIZ047>049-053>055-060>063-031000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 424 PM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA TOWARD 8 PM. THERE IS THE POTENTIAL OF SEVERE WEATHER WITH THUNDERSTORMS...THUS A SEVERE THUNDERSTORM WATCH (673) IS IN EFFECT UNTIL MIDNIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH ALONG WITH LOCALIZED FLOODING. THUNDERSTORM MOTION WILL BE EAST-SOUTHEAST AROUND 30 MPH. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT...THUS ENDING THE SEVERE THREAT AS COLD FRONT SLOWLY SINKS SOUTH THROUGH SOUTHERN LOWER MICHIGAN. A HEAT ADVISORY REMAINS IN THROUGH 8 PM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS /NPWDTX/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING. MIZ068>070-075-076-082-083-031000- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 424 PM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AS A COLD FRONT APPROACHES THE AREA...WITH THUNDERSTORMS LIKELY AFTER MIDNIGHT ALONG THE M-59 CORRIDOR. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN HAZARDS BEING DAMAGING WIND GUSTS TO 60 MPH ALONG WITH LOCALIZED FLOODING. THUNDERSTORM MOTION WILL BE EAST-SOUTHEAST AROUND 30 MPH. A HEAT ADVISORY REMAINS IN THROUGH 8 PM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS /NPWDTX/. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON THURSDAY AS THE COLD FRONT FINALLY PUSHES SOUTH OF THE MICHIGAN BORDER DURING THE DAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-031000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 424 PM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD SAGINAW BAY AND LAKE HURON TOWARD 8 PM. THERE IS THE POTENTIAL OF SEVERE WEATHER WITH THUNDERSTORMS...THUS A SEVERE THUNDERSTORM WATCH (673) IS IN EFFECT UNTIL MIDNIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH ALONG WITH LOCALIZED FLOODING. THUNDERSTORM MOTION WILL BE EAST-SOUTHEAST AROUND 30 MPH. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT...EXCEPT TOWARD LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE WHERE A SLIGHT CHANCE OF SEVERE WEATHER WILL EXIST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE ON THURSDAY AS THE COLD FRONT FINALLY PUSHES SOUTH OF THE MICHIGAN BORDER DURING THE DAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:15 PM EDT | Special Marine Warning | DTX | 45 min | |
| Aug 2, 8:25 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 65 min |
| Aug 2, 8:39 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 47 min |
| Aug 2, 8:44 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 76 min |
| Aug 2, 8:59 PM EDT | Special Marine Warning | DTX | 61 min | |
| Aug 2, 9:47 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 53 min |
| Aug 2, 10:08 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 61 min |
| Aug 2, 10:30 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 51 min |
| Aug 2, 10:42 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 38 min |
| Aug 2, 10:59 PM EDT | Flash Flood Warning | DTX | Lapeer, Saint Clair, Sanilac | 3 hr |
| Aug 2, 11:00 PM EDT | Special Marine Warning | DTX | 60 min | |
| Aug 3, 9:44 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 60 min |
| Aug 3, 10:01 AM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 44 min |
| Aug 3, 10:10 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.